MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS
Catalog Number 314.070
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is synthes sales representative.Device history records review was completed for part: 314.070, lot: 9457849.Manufacturing location: (b)(6), release to warehouse date: may 19, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Product investigation was completed.The distal tip of the complained screwdriver is badly worn.Because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Due to the worn out tip, the complaint condition is rated as confirmed.Because of the damage, it is not possible to measure the relevant dimension.The damage is clearly caused post manufacturing.Due to the damage signs we can assume that this product was an often and intensive used instrument.The damage at the tip indicates that a mechanical overloading situation during its use could likely caused the deformation of the tip.As per the relevant leaflet ¿important information¿ : end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from france reports an event as follows: it was reported that on an unknown date, a patient underwent an osteosynthesis surgery with the proximal humerus internal locking system (philos) due to a fracture.During the implantation of the proximal humeral plate, it was impossible to remove the plate from the insertion handle.The surgeon removed the implanted plate due to it was impossible to detach the insertion handle and another plate was implanted but not mini-invasive.There was a surgical delay of at least 2 hours.Procedure and patient outcome are unknown.Due to system limitation, this event is captured under this (b)(4) and linked (b)(4).Concomitant device: screw (part unknown, lot unknown, quantity unknown).This report is for one (1) screwdriver.This is report 5 of 10 for (b)(4).

Brand Name
SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8650089
Report Number8030965-2019-64627
Device Sequence Number18903213
Product Code HXX
UDI-Device Identifier07611819019829
UDI-Public(01)07611819019829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.070
Device Lot Number9457849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA